Estamos realizando la búsqueda. Por favor, espere...

Assessing the suitability of the minimum capture size and protection regimes in the gooseneck barnacle shellfishery

Abstract: The suitability of a total-length-based, minimum capture-size and different protection regimes was investigated for the gooseneck barnacle Pollicipes pollicipes shellfishery in N Spain. For this analysis, individuals that were collected from 10 sites under different fishery protection regimes (permanently open, seasonally closed, and permanently closed) were used. First, we applied a non-parametric regression model to explore the relationship between the capitulum Rostro-Tergum (RT) size and the Total Length (TL). Important heteroskedastic disturbances were detected for this relationship, demonstrating a high variability of TL with respect to RT. This result substantiates the unsuitability of a TL-based minimum size by means of a mathematical model. Due to these disturbances, an alternative growth-based minimum capture size of 26.3 mm RT (23 mm RC) was estimated using the first derivative of a Kernel-based non-parametric regression model for the relationship between RT and dry weight. For this purpose, data from the permanently protected area were used to avoid bias due to the fishery. Second, the size-frequency distribution similarity was computed using a MDS analysis for the studied sites to evaluate the effectiveness of the protection regimes. The results of this analysis indicated a positive effect of the permanent protection, while the effect of the seasonal closure was not detected. This result needs to be interpreted with caution because the current harvesting based on a potentially unsuitable minimum capture size may dampen the efficacy of the seasonal protection regime.

 Fuente: Ocean and Coastal Management Volume 104, February 2015, Pages 150–158

 Editorial: Elsevier Ltd

 Fecha de publicación: 01/02/2015

 Nº de páginas: 9

 Tipo de publicación: Artículo de Revista

 DOI: 10.1016/j.ocecoaman.2014.12.015

 ISSN: 0964-5691,1873-524X

 Proyecto español: MTM2011-23204

 Url de la publicación: http://dx.doi.org/10.1016/j.ocecoaman.2014.12.015